Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

iSepsis – Understanding Lactate

Buscar en contenido

Contenido:

sábado, 17 de septiembre de 2011

FDA Drug Safety: Ondasentron

FDA Drug Safety Communication: Abnormal heart rhythms may be associated with use of Zofran (ondansetron)
The FDA previously noted cardiovascular safety concerns that suggested Zofran (ondansetron) could cause QT prolongation, which can lead to a serious and sometimes fatal heart rhythm called Torsade de Pointes. Additionally, there are articles published in the medical literature that describe QT interval prolongation with ondansetron or droperidol.
FDA is now adding a new warning to avoid the use of ondansetron in patients with congenital long QT syndrome because these patients are at particular risk for developing Torsade. Previous versions of the ondansetron labels included a warning on ECG interval changes (QT interval prolongation). Additional recommendations for ECG monitoring in patients with electrolyte abnormalities (e.g., hypokalemia or hypomagnesemia), congestive heart failure, bradyarrhythmias, or in patients taking other medications that can lead to QT prolongation, are being added to the ondansetron drug labels.
To further characterize this risk, FDA is requiring GlaxoSmithKline to conduct a thorough QT study to determine the degree to which Zofran (ondansetron) may cause QT interval prolongation. The FDA will continue to assess all available data supporting the safety and effectiveness of ondansetron and will update the public when more information becomes available.